People Who've Taken 2Nd Course: How Bad Was It?

7 posts in this topic

Hello! smile.png

I finished my first course of Accutane in May of 2012. It's been about 8 and a half months since then, and I have been breaking out for the past few months consistently. Specifically, a few pretty big zits throughout the months and consistently 1-3 little ones anywhere on my face.

I went to the doctor and he put me on Differin 0.1, then 0.3 after 0.1 wasn't doing much. The stronger Differin seems to help a bit, but today I woke up with a huge huge zit on my cheek (resembling cysts I used to get before accutane) and a few little zits on my chin. (although God seemed to grace me with clear skin on V-Day!)

Anyways, I keep considering going back on Accutane. My side effects were pretty hellish, but it worked so well. Before my first round, I had really (horrifically) bad cystic acne. Now, I have fairly moderate acne.

I just want clear skin, and apparently some people need a 2nd course (esp. those with severe to begin with).

To those who took a second course:

1) When/why did you give in to the 2nd round?

2) How long was it after your first?

3) What were the side effects like for you the 2nd time around? (less, more, the same?)

Any response would be lovely! Thanks so much!

OH! and by the way, I do have some permanent side effects, like dry eyes and dry skin. Both of which are manageable and do not bother me after some daily strong eyedrops & daily moisturizing!

Edited by nick :)

started November 9th, 2011!

ended April 31, 2012!

So, so, so happy

:)


Share this post


Link to post
Share on other sites

I have done 3 courses which in my case shows accutane did not work for me. My 2nd round wasn't as bad but my 3rd and current course has been not so good. Acne is more resiliant than ever - in my 5th and final month and still breaking out, skin is dry and eczema is bad.

But my experiences may not be like yours. it all depends on how your body responds. i did my courses 3-4 years apart. I would suggest trying other methods before putting yourself through another course, especially since you are still experiencing side effects.

Good Luck


It's a rocky road but like everything else in life, there is always a beginning and an end. Here's to finding my end.

God is good to me..........more than I deserve.

James 1:2-4

Consider it all joy, my brethren, when you encounter various trials, knowing that the testing of your faith produces endurance. And let endurance have its perfect result, that you may be perfect and complete, lacking in nothing.


Share this post


Link to post
Share on other sites

I'm in a similar situation as you....don't know if I go back on it (a year after being finished) whether that's too soon, if I should wait more, if it's just a fluke, if one or two pimples here and there really bother me enough to go on Accutane again. You are right about the dry eyes, that's a symptom I still have too that I never realized still lingered around even after stopping! Sometimes when I look in the mirror I see this circle of pink/dark pink in the white part of my eye. That only ever started happening to me when I went on Accutane, and still occurs even after being done for a year. I think if it bothers you though you should ask your derm for advice. To me I don't care about the side effects because they're bearable and I know this drug works. I asked my derm how soon people can break out after their first course and he said everyone is different: a day, a month, a year, 6 years. Maybe the second course will be the one that gets rid of your acne forever! :)

Share this post


Link to post
Share on other sites

I'm unfortunately on my 3rd round as we speak...but to respond to your questions:

1) When/why did you give in to the 2nd round?

- I gave in to the 2nd round because I hadn't really experienced horrible side effects (while I was on the medication), and the severe acne was ruining my personality and confidence. However, after playing sports on multiple courses (specifically baseball year-round), I ended up having an excess buildup of cartilage/inflammation in my shoulder which couldn't be explained without including accutane (ended up having arthroscopic surgery to clean it out shortly after the course finished). But with that said, I'm grateful for the drug though because it worked wonders (especially the 1st time). My acne has never been as bad as before. Now that I'm not playing sports regularly (especially not to the degree I was before), I figured I can be smarter about it this go-around. Here's hoping! :)

2) How long was it after your first?

-I went on my 1st and 2nd courses about 1.5-2 years apart in high school (ages 14-16), each for 6 month stints. I'm not on my 3rd after a ~7 year gap between my last dose. I resisted for a couple of years from multiple derms telling me to go back on it (just because I didn't want to go back on it). But, after being on antibiotics for years (literally...) without fail, I realized that it was either antibiotics for a long long time (which could be detrimental to me in the future due to building up resistant strains in my body), or try and knock it out with accutane now that I'm beyond my "hormonal stages."

3) What were the side effects like for you the 2nd time around? (less, more, the same?)

Similar to the 1st. Dry lips, dry skin, joint pain (drink LOTS of water, I didn't realize this until recently), etc. I've had some headaches on my third course now (they have subsided), but similar side effects to the previous two courses.

Good luck with whatever you decide! Definitely talk about your concerns with your derm and see if there are any other alternative options that would be worth giving a shot (especially since you're only 8 months out from your last dose).

Edited by erb27
1 person likes this

Share this post


Link to post
Share on other sites

Thank you ALL so so much for your responses! :) They are very much appreciated!!

Right now, I have one pimple coming up and 2 healing on my face except my forehead; On my forehead, I have like 4 or 5 pimples :( I try not to look/think about it. It's just so distressing sometimes.

Anyways, does anybody else feel like Accutane kind of ruins their chance at an even complexion? I still have marks from my course 9 months ago and every new pimple I get leaves a mark. I don't even use a scrub EVER... I use an extra gentle face wash and Differin. That's it.


started November 9th, 2011!

ended April 31, 2012!

So, so, so happy

:)


Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a New Account

Sign in

Already have an account? Sign in here.


Sign In Now